• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

On my 22nd day on Perika standardized to 2% hyperforin but still no improvement in mood

Ramon

New Member
#1
I started on May 15, 2018 at 600 mg a day (300 mg tab in am and another 300 mg in pm) and stayed on this lower starting dose due to my smaller body size, for the first 18 days. I also tried just one tab (300 mg) a day for a couple days to find out if the 600 mg was too much but my mood got worse. Since I wasn’t noticing improvement, I increased my dose to 3 times a day (900 mg a day) and began having sudden headaches in the afternoon and/or evening. I will hang on for another three weeks at 2-3 times a day (600 -900 mg a day), depending on the headache side effect hopefully going away eventually. I am reaching out to anyone for any thoughts and opinion on this. Please share any experience you may have.
 

Waggz

New Member
#2
Ramon you need to stick to the 600-900 a day at least 5 more weeks before you can make a decision. From all the research I have done; quite a few people almost had given up at the 3-7 week mark only to find out it kicked in another week later.
 

Ramon

New Member
#3
Ok, thanks. How about you? Is it working for you? Are you still on it and at what dose? How long have you been on it?
 

Waggz

New Member
#4
Ramon, I have been on a dose of Perika 3x300mg for 13 days. I can feel that I am taking some sort of medicine but there is not really any benefit at the moment. It feels like I am taking some sort of upper like Adderall but my mood is not really changed. I also have slight anxiety.
 

Ramon

New Member
#5
So most likely it is working in both of us and hopefully, just a matter of time when we both start feeling the full benefit. We’ll just have to keep in touch and offer support as we go through this journey.
 
#6
Ramon, I am at 20 days now and it started kicking in for me last night. I can feel it working like 50% of the way its supposed to. I am sure better days are to come. I started taking 4x300mg per day and I think that is working best for me right now.

I don't want to jinx myself but this might end up being real nice. I started feeling feelings I haven't fealt since I was a teenager. :D
 
#7
Wow. Good to hear that you’re starting to feel better. I’m jealous of you and trying to be hopeful that I will eventually start feeling better myself. I’m at 30 days on 2 x 300 mg (600 mg) per day and feeling about the same. Just bought another bottle of 60 tabs and will continue to give it a chance.
 
#8
Just completed 5 weeks at 2x300 (600 mg) per day and still no change so I started 3x300 (900 mg) per day, 3 days ago and will continue until I finish the second bottle in 2 weeks. Hopefully I will feel better within the next couple of weeks.
 
#10
Ramon I suggest you buy the book "The Mood Cure". It was mentioned by another member on this forum and once i started diving in this book it has helped me tremendously. I started supplementing with 5 HTP on top of my SJW and the difference was instant. If your stores are already very very low for your neurotransmitters you may need another boost on top of the SJW.

Here's a link to the book: https://tinyurl.com/y7h9x558
 
#11
The SJW didn’t help me after giving it a chance for 6 weeks. I’ve stopped taking it since I’ve been having insomnia when I went on 900 mg a day.
As much as I have been avoiding antidepressants, I had an appointment with a psyche doctor and he prescribed me Mirtazapine. I am getting the script filled today and will start taking it tonight. If the side effects are unbearable, then I’ll try 5-htp.
 

kelly

Administrator
Staff member
#12
Hi Ramon, I'm sorry the SJW didn't work as expected but I'm very happy you decided to try something else instead of give up. Fingers crossed it works, and even if it doesn't there are more options including 5-HTP which is also over-the-counter. Wishing you the best! By the way, every prescription med seems to have different side-effects so if one is unbearable another might be ok.
 
#13
Hi Kelly. I started the Mirtazapine (remeron) on July 1 and so far it hasn’t helped me with sleep at all. It’s supposed to also help with appetite and I haven’t noticed any improvement either. I don’t know what else to do.
 
#14
Ramon you are jumping the gun too much with the SJW and the Mirtazapine. You didn't give the SJW the full time for effect and also did not try enough dosage variations. You are only 5 days into the Mirtazapine and that is definitely nowhere near long enough to have an effect. You need to give these things more time to work before you can make a decision. Just keep taking the Mirtazapine at your doctors instruction and hopefully it will take effect.
 

kelly

Administrator
Staff member
#16
I found an article on WedMD saying Mirtazapine takes 1-4 weeks to start working so hang in there!

I like SJW because for me it starts working very quickly, and while it works for many people alas it doesn't work for everybody...